zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Optimal systems of nodes for Lagrange interpolation on bounded intervals. A survey. (English) Zbl 0990.41003
In this short survey, the authors present some recent procedures for constructing optimal interpolation processes, i.e., the processes with Lebesgue constants having logarithmic behavior, in the uniform metric on $[-1,1]$. The paper contains several known results and the following new result: the authors prove that, if we add a suitable number of knots near the endpoints of $[-1,1]$ to the zeros of the associated Jacobi polynomials, we obtain an interpolation process with optimal Lebesgue constant.

MSC:
41A05Interpolation (approximations and expansions)
42C05General theory of orthogonal functions and polynomials
33C45Orthogonal polynomials and functions of hypergeometric type
WorldCat.org
Full Text: DOI
References:
[1] Barrucand, P.; Dickinson, D.: On the associated Legendre polynomials. Orthogonal expansion and their continuous analogues, 43-50 (1967)
[2] Chihara, T.: An introduction to orthogonal polynomials. (1978) · Zbl 0389.33008
[3] Clenshaw, C. W.; Curtis, A. R.: A method for numerical integration on an automatic computer. Numer. math. 2, 197-205 (1960) · Zbl 0093.14006
[4] Criscuolo, G.; Mastroianni, G.; Nevai, P.: Associated generalized Jacobi functions and polynomials. J. math. Anal. appl. 158, 15-34 (1991) · Zbl 0729.42014
[5] Criscuolo, G.; Mastroianni, G.; Occorsio, D.: Convergence of extended Lagrange interpolation. Math. comp. 55, No. 191, 197-212 (1990) · Zbl 0722.41005
[6] Criscuolo, G.; Mastroianni, G.; Occorsio, D.: Uniform convergence of derivatives of extended Lagrange interpolation. Numer. math. 60, 195-218 (1991) · Zbl 0746.41003
[7] Criscuolo, G.; Mastroianni, G.; Vértesi, P.: Pointwise simultaneous convergence of the extended Lagrange interpolation with additional knots. Math. comp. 59, 515-531 (1992) · Zbl 0766.41001
[8] Ditzian, Z.; Totik, V.: Moduli of smoothness. (1987)
[9] Egervàry, E.; Turàn, P.: Notes on interpolation, V. Acta math. Acad. sci. Hungar. 9, 259-267 (1958) · Zbl 0085.05203
[10] Ehrich, S.: Asymptotic properties of Stieltjes polynomials and Gauss--kronrod quadrature formulae. J. approx. Theory 82, 287-303 (1995) · Zbl 0828.41019
[11] Ehrich, S.; Mastroianni, G.: Stieltjes polynomials and Lagrange interpolation. Math. comp. 66, No. 117, 311-331 (1997) · Zbl 0854.41002
[12] Förster, K. -J.: A comparison theorem for linear functionals and its applications in quadrature. Numerical integration, Proceedings of conference oberwolfach, ISNM 57, 66-76 (1982)
[13] Freud, G.: Über eine klasse lagrangescher interpolationsverfahren. Studia sci. Math. hungar. 3, 249-255 (1968) · Zbl 0165.38502
[14] Freud, G.: Ein beitrag zur theorie des lagrangeschen interpolations-verfahrens. Studia sci. Math. hungar. 4, 379-384 (1969) · Zbl 0186.11401
[15] W. Gautschi, Gauss--Kronrod quadrature -- a survey, in: G.V. Milovanović (Ed.), Numerical Methods and Approximation Theory III, Niš, 1988, pp. 39--66.
[16] Gautschi, W.; Notaris, S. E.: An algebraic study of Gauss--kronrod quadrature formulae for Jacobi weight functions. Math. comp. 51, 231-248 (1988) · Zbl 0654.65017
[17] I.E. Gopengauz, On a theorem of A.F. Timan on the approximation of functions by polynomials on a finite segment, Math. Notes. 1 (1967) 110--116 (in Russian). · Zbl 0165.38701
[18] Grosjean, C. C.: The weight functions, generating functions and miscellaneous properties of the sequences of orthogonal polynomials of the second kind associated with the Jacobi and the Gegenbauer polynomials. J. comput. Appl. math. 16, 259-307 (1986) · Zbl 0627.33008
[19] Halász, G.: The ”coarse and fine theory of interpolation” of Erdös and turán in a broader view. Constr. approx. 8, No. 2, 169-185 (1992) · Zbl 0747.42004
[20] Korneichuk, N.: Exact constants in approximation theory, in: encyclopedia of mathematics and its applications, vol. 38. (1991)
[21] N.X. Ky, On simultaneous approximation by polynomials with weight, A. Haar Memorial Conference, Vol. I,II, Budapest, Colloq. Math. Soc. János Bolyai, vol. 49, 1985, pp. 661--665.
[22] Lewanowicz, S.: Properties of the polynomials associated with the Jacobi polynomials. Math. comp. 47, 669-682 (1986) · Zbl 0607.33011
[23] Mastroianni, G.: Some weighted polynomial inequalities. J. comput. Appl. math. 65, 279-292 (1995) · Zbl 0866.41009
[24] Mastroianni, G.: Boundedness of Lagrange operator in some functional spaces. A survey. Bolyai soc. Math. stud. 5, 117-139 (1995) · Zbl 0863.41001
[25] Mastroianni, G.: Uniform convergence of derivatives of Lagrange interpolation. J. comput. Appl. math. 43, 1-15 (1992) · Zbl 0779.41001
[26] Mastroianni, G.; Occorsio, D.: Legendre polynomials of the second kind, Fourier series and Lagrange interpolation. J. comput. Appl. math. 75, 305-327 (1996) · Zbl 0867.41003
[27] Mastroianni, G.; Prössdorf, S.: Some nodes matrices appearing in the numerical analysis for singular integral equations. Bit 34, 120-128 (1994) · Zbl 0831.41004
[28] Mastroianni, G.; Vértesi, P.: Mean convergence of Lagrange interpolation on arbitrary systems of nodes. Acta sci. Math. (Szeged) 57, 429-441 (1993) · Zbl 0791.41006
[29] Monegato, G.: Positivity of weights of extended Gauss--Legendre quadrature rules. Math. comp. 32, 243-245 (1978) · Zbl 0378.65017
[30] Monegato, G.: An overview of results and questions related to kronrod schemes. Numerische integration, Proceedings of conference oberwolfach, ISNM 57 (1979) · Zbl 0416.65017
[31] Nevai, P.: A new class of orthogonal polynomials. Proc. amer. Math. soc. 91, 409-415 (1984) · Zbl 0572.42019
[32] Nevai, P.: Mean convergence of Lagrange interpolation III. Tans. amer. Math. soc. 282, 669-698 (1984) · Zbl 0577.41001
[33] Pollard, H.: The mean convergence of orthogonal series, II. Trans. amer. Math. soc. 63, 355-367 (1948) · Zbl 0032.40601
[34] Runck, P. O.; Vértesi, P.: Some good point systems for derivatives of Lagrange interpolatory operators. Acta math. Hungar. 56, 337-342 (1990) · Zbl 0742.41007
[35] Sherman, J.: On the numerators of the convergents of the Stieltjes continued fractions. Trans. amer. Math. soc. 35, 64-87 (1993) · Zbl 59.0459.04
[36] Szabados, J.: On the convergence of the derivatives of projection operators. Analysis 7, 349-357 (1987) · Zbl 0629.41006
[37] Szabados, J.: On the norm of certain interpolating operators. Acta math. Hungar. 55, 179-183 (1990) · Zbl 0762.41005
[38] Szabados, J.; Vértesi, P.: On simultaneous optimization of norms of derivatives of Lagrange interpolation polynomials. Bull. London math. Soc. 21, 475-481 (1989) · Zbl 0683.41005
[39] Szabados, J.; Vértesi, P.: Interpolation of functions. (1990) · Zbl 0721.41003
[40] Szasz, P.: On quasi-Hermite-Fejér interpolation. Acta math. Acad. sci. Hungar. 10, 413-439 (1959)
[41] G. Szegö, Orthogonal Polynomials, AMS Coll. Publ., Vol. 23, Providence, 1978.
[42] Vértesi, P.: Remark on the Lagrange interpolation. Studia. sci. Math. hungar. 15, 277-281 (1980) · Zbl 0553.41002
[43] Vértesi, P.: On Lagrange interpolation. Periodica math. Hungar. 12, No. 2, 103-112 (1981)